MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the hub of a triple lumen polyurethane central venous catheter was found cracked and leaking (b)(6) 2020 around 9 p.M.This device was used as a replacement for a previous device, which is also reported under mfg.Report reference #: 1820334-2020-01489.The device was placed in the patient's left internal jugular vein on (b)(6) 2020.At the time of the failure, the patient was being infused with "human albumin 20% 1.8ml//hr and cvp flushing 1ml/hr".As of (b)(6) 2020, the device is still being used.No adverse effects to the patient have been reported.Additional information regarding the device and event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: d10, h3 investigation ¿ evaluation it was reported that a triple lumen polyurethane central venous catheter set (c-utlm-501j) from lot 8776962 cracked and leaked.The leakage was noted four days after placement.As of (b)(6) 2020, the patient is still using the device.Cook became aware of this event on (b)(6) 2020 upon being notified by from pusat perubatan univ.Mal.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, instructions for use (ifu), and quality control, as well as a visual inspection and functional test of the returned device were conducted during the investigation.One triple-lumen cvc was received used and damaged.The device examination found biological matter present throughout the device.A visual inspection found the blue hub is cracked.A number 2 is embossed on the hub.A leak test was performed and leakage occurred through the crack in the blue hub.No damage or leakage was noted through the red or white hubs.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found that the risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record found no nonconformances associated with this device lot.It should be noted there are three other complaints from this device lot, all concerning the same failure mode.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: warnings do not power inject contrast medium through catheter.Catheter rupture may result.Use of 10 ml or larger syringe will reduce the risk of catheter rupture.Precautions if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause for failure was not established.Appropriate measures have been taken to address this failure mode.A capa is currently open to address the issue of cracked hubs in this product line and this complaint falls within its scope.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient/event information has been received since the previous medwatch report was sent.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10405219
Report Number1820334-2020-01490
Device Sequence Number2943383
Product Code DQY
UDI-Device Identifier00827002041356
UDI-Public(01)00827002041356(17)210416(10)8776962
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2021
Device Model NumberN/A
Device Catalogue NumberC-UTLM-501J
Device Lot Number8776962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 MO
Patient Weight8